Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 29, NWS Tampa Bay, FL

October 1, 2011Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Oct 1, 2011, 5:38 AM EDT for Sumter County, Florida. It took effect at Oct 1, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 5:38 AM EDT (09:38 UTC)
In effect from
Oct 1, 2011, 1:00 PM EDT
Expired
Oct 1, 2011, 6:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS82 KTBW 010938
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
538 AM EDT SAT OCT 1 2011

...RED FLAG WARNING IN EFFECT FOR LEVY...CITRUS...HERNANDO AND
SUMTER COUNTIES FOR THIS AFTERNOON AND EARLY EVENING...

.RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT
FOR AN HOUR OR TWO ALONG WITH SUSTAINED TWENTY FOOT WINDS AROUND
15 MPH.

FLZ039-042-043-048-012200-
/O.NEW.KTBW.FW.W.0029.111001T1700Z-111001T2200Z/
LEVY-CITRUS-SUMTER-HERNANDO-
538 AM EDT SAT OCT 1 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM EDT THIS EVENING. 

MUCH DRIER AIR WILL OVERSPREAD THE AREA TODAY DROPPING RELATIVE
HUMIDITY VALUES TO BETWEEN 30 TO 35 PERCENT THIS AFTERNOON.
DURATIONS BELOW 35 PERCENT SHOULD BE SHORT...BUT NORTHERLY WINDS 
ARE EXPECTED TO INCREASE TO AROUND 15 MPH WITH SOME HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

PRC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Oct 1, 3:37 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 1, 3:37 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
337 AM EDT SAT OCT 1 2011

.SYNOPSIS...
ALOFT EARLY THIS MORNING RIDGING DOMINATES THE ROCKIES AND WESTERN
PLAINS WHILE A LOW JUST SOUTH OF THE GREAT LAKES TROUGHS ACROSS MUCH
OF THE EAST. AT THE SURFACE...HIGH PRESSURE OVER WESTERN ONTARIO
REACHES TO THE SOUTHERN PLAINS/WESTERN GULF COAST WITH A FRONT OFF
THE EASTERN SEA BOARD STRETCHING ACROSS NORTHERN FL AND THE GULF TO
SOUTH TX.

&&

.SHORT TERM (TODAY - MONDAY)...
UPPER RIDGE SLIDES OUT OVER THE PLAINS TODAY WITH THE LOW/TROUGH
MOVING TO THE MID-ATLANTIC STATES...PUSHING THE FRONT SOUTH ACROSS
THE AREA. THE RIDGE STALLS IN PLACE SUN AND MON AS THE LOW/TROUGH
MEANDERS OVER THE MID-ATLANTIC COAST. THIS ALLOWS THE ONTARIO HIGH
TO TRACK ACROSS THE UPPER GREAT LAKES AND DOWN TO THE LOWER
MISSISSIPPI VALLEY BY MON.

COOLER AND DRIER AIR ADVECTS IN BEHIND THE FRONT TODAY AND CONTINUES
FOR MUCH OF THE WEEKEND ON LOW LEVEL NORTHERLY FLOW. AS THE HIGH
MOVES TOWARD THE GULF THE FLOW BEGINS TO TURN MORE TO THE NE WITH
A SLOW WARMING TREND AND AN INCREASE IN MOISTURE. MOSTLY CLEAR/SUNNY
SKIES PREVAIL ALTHOUGH SUN AND MON AFTERNOONS WILL SEE PARTLY CLOUDY
CONDITIONS.

.LONG TERM (MONDAY NIGHT-FRIDAY)...
MID/UPPER LEVEL TROUGH JUST OFF THE U.S. EAST COAST TUESDAY WILL
MOVE EAST OUT INTO THE ATLANTIC OCEAN WITH RIDGING BUILDING INTO THE
EASTERN U.S. DURING THE SECOND HALF OF THE WEEK. THERE ARE
INDICATIONS IN THE MODELS THAT LATE IN THE WEEK SOME TROUGHING WILL
UNDERCUT THE RIDGE HELPING TO PUSH A BACK DOOR COOL FRONT INTO THE
AREA. OTHERWISE SURFACE HIGH PRESSURE OVER THE SOUTHEAST U.S.
TUESDAY WILL MERGE WITH ANOTHER AREA OF HIGH PRESSURE BUILDING SOUTH
FROM EASTERN CANADA DURING THE SECOND HALF OF THE WEEK AND BECOME
CENTERED OVER THE MID-ATLANTIC STATES.

IN GENERAL THIS PATTERN WILL SETUP A BREEZY EAST TO NORTHEAST FLOW
ACROSS THE REGION THROUGH THE PERIOD WITH EVENING SURGES EXPECTED
EACH DAY. WINDS ARE EXPECTED TO REACH EXERCISE CAUTION CRITERIA...
POSSIBLY SMALL CRAFT ADVISORY...EACH EVENING OVER THE COASTAL
WATERS. MOISTURE WILL BE LIMITED THROUGH MIDWEEK WITH JUST SOME
STRATOCUMULUS CLOUDS EXPECTED TO MOVE WEST OFF THE ATLANTIC TUESDAY
AND WEDNESDAY. THEN LATE IN THE WEEK A SLIGHT INCREASE IN MOISTURE
IS EXPECTED...ESPECIALLY FRIDAY WHEN THE BACK DOOR FRONT IS FORECAST
TO MOVE INTO THE REGION...AND THIS COMBINED WITH DAYTIME HEATING
COULD LEAD TO A COUPLE OF AFTERNOON AND EVENING SHOWERS THURSDAY AND
FRIDAY. TEMPERATURES WILL START OUT A FEW DEGREES BELOW NORMAL
MONDAY NIGHT AND TUESDAY THEN RETURN TO NEAR NORMAL VALUES FOR THE
REST OF THE PERIOD.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY NIGHT.

&&

.MARINE...
THE COLD FRONT IS NOW PUSHING INTO THE NORTHERN WATERS...BETWEEN
CEDAR KEY AND YANKEETOWN...WITH 20-25 KT AND A FEW HIGHER GUSTS.
EXPECT THESE TO WORK SOUTH TODAY WITH AN ADVISORY ON THE GULF NORTH
OF ENGLEWOOD. WATERS SOUTH OF THERE AND ALSO TAMPA BAY WILL SEE
SLIGHTLY LESS WIND AND WILL HAVE ONLY A CAUTION HEADLINE. WINDS WILL
DROP BELOW HIGHLIGHT CRITERIA LATE THIS AFTERNOON BUT MAY PICK
BACK UP LATER IN THE PERIOD.

&&

.FIRE WEATHER...
MUCH DRIER AIR ADVECTING IN WILL DROP AFTERNOON RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT BRIEFLY IN NORTH AND CENTRAL INTERIOR
LOCATIONS TODAY. ERC VALUES WILL REMAIN BELOW CRITICAL VALUES...
HOWEVER WINDS IN THE NORTH WILL BE AROUND 15 MPH AND HAVE ISSUED A
RED FLAG WARNING FROM HERNANDO NORTH. SUNDAY WILL SEE SOME LONGER
DURATIONS BUT WITH ERC VALUES CONTINUING LOW A HEADLINE FOR LOW RH
WILL SUFFICE FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  84  61  81  61 /   5   0   5   5
FMY  85  64  83  63 /   5   0   5   5
GIF  84  57  81  58 /   5   0   5   5
SRQ  83  62  81  60 /   5   0   5   5
BKV  80  49  79  51 /   5   0   5   5
SPG  84  66  80  66 /   5   0   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
     EVENING FOR CITRUS-HERNANDO-LEVY-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT
     20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Oct 1, 4:51 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
451 AM EDT SAT OCT 1 2011

FLZ039-042-043-048-012100-
LEVY-CITRUS-SUMTER-HERNANDO-
451 AM EDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON ON GULF
WATERS FOR NORTH WINDS OF 20 TO 25 KNOTS WITH SEAS 5 TO 7 FEET AND
ROUGH ON BAY AND INLAND WATERS.

...FIRE WEATHER IMPACT...
DRIER CONDITIONS WILL SPREAD ACROSS MUCH OF THE NORTHERN HALF OF
THE STATE TODAY. RELATIVE HUMIDITY VALUES BRIEFLY APPROACH 35
PERCENT WHICH COMBINED WITH WIND SPEEDS AROUND 15 MPH COULD
CREATE FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRES. A RED
FLAG WARNING IS IN EFFECT FOR LEVY...CITRUS...SUMTER...AND
HERNANDO COUNTIES. A SIMILAR SCENARIO IS EXPECTED SUNDAY
AFTERNOON AND COULD POSSIBLY EXTEND INTO EARLY NEXT WEEK ALTHOUGH
WINDS ARE EXPECTED TO DIMINISH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HIGH PRESSURE NORTH OF THE STATE WILL PROVIDE A GENERALLY DRY
AIRMASS AND OCCASIONALLY BREEZY CONDITIONS. ALTHOUGH A FRONT MAY
BRING A SLIGHT CHANCE OF SHOWERS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ049>052-055>057-060>062-065-012100-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
451 AM EDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON ON GULF
WATERS NORTH OF ENGLEWOOD FOR NORTH WINDS AROUND 20 KNOTS...SEAS
5 TO 7 FEET...AND BAY AND INLAND WATERS CHOPPY. SMALL CRAFT SHOULD
EXERCISE CAUTION SOUTH OF ENGLEWOOD AND ALSO ON TAMPA BAY FOR
NORTH WINDS OF 15 TO 20 KNOTS.

...RIP CURRENT IMPACT...
AREA BEACHES FROM FROM PINELLAS COUNTY SOUTHWARD CAN EXPECT NORTH
WINDS OF 15 TO 20 MPH WITH SURF OF 2 TO 4 FEET. THESE CONDITIONS
WILL SUPPORT A MODERATE RISK OF RIP CURRENTS. ALWAYS HAVE A
FLOTATION DEVICE WITH YOU IN THE WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HIGH PRESSURE NORTH OF THE STATE WILL PROVIDE A GENERALLY DRY
AIRMASS AND OCCASIONALLY BREEZY CONDITIONS. ALTHOUGH A FRONT MAY
BRING A SLIGHT CHANCE OF SHOWERS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.